MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT3
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, the haptics of the iol were torn off.The planned operation was completed by explantation of the damaged iol.The current condition of the patient was aphakia and the patient was not harmed.Additional information was received and stated that repeated operation was performed, the operation was successful.
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.The complainant indicates the use of non-company viscoelastic and non-company injector which are not qualified for use with the associated iol (intra ocular lens) model.The reported complaint was not observed as no sample was returned for analysis.However, based on the information provided by the customer, the most likely root cause is failure to follow ifu (instructions for use), as the surgeon states the use of non-qualified combination.The use of non-qualified combinations may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20134666
Report Number9612169-2024-00861
Device Sequence Number7350181
Product Code MJP
UDI-Device Identifier00380652468510
UDI-Public(01)00380652468510(17)260414(11)220416(10)25387934
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2026
Device Model NumberCNWTT3
Device Catalogue NumberCNWTT3.190
Device Lot Number25387934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/04/2024
Date Device Manufactured04/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOHYALURON PLUS VISCOELASTIC.; CILITA INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale